MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPB390 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
01/28/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Section d 6b.Explantation date: (b)(6) 2026.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 390cc mentor memorygel boost breast implants.Post-operatively, the patient was diagnosed, via physical examination, with bilateral breast capsular contractures (baker grade iii on the left breast and baker grade iv on the right breast).As a result, the patient has been scheduled for breast implant removal surgery on (b)(6) 2026.This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
On march 10, 2026, mentor received additional information that indicated that the patient's implants were replaced bilaterally with two mentor gel implants.
Additional Manufacturer Narrative
On april 7, 2026, the mentor failure analysis lab received the device for evaluation.On april 10, 2026, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.